MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120304
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).[conclusion]: the healthcare professional reported that during a percutaneous transhepatic portal embolization (ptpe) procedure, the 3mm x 4cm galaxy g3 xsft coil (glx120304 / l13444) was used, but it got stuck on the concomitant microcatheter during insertion through the microcatheter before the coil could exit the microcatheter.As a result, the coil was not able to be advanced.Continuous flush had not been maintained through the microcatheter.There was resistance was reported to be felt when the coil was inside the microcatheter.The coil was pushed back and forth but it became unraveled inside the microcatheter.The complaint coil was removed undetached from the patient and replaced with another coil and the procedure completed.There was no blood flow restriction or reduction due to the reported event.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13444) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled during procedure handling when resistance is encountered.It was reported that continuous flush was not maintained through the concomitant microcatheter, this may have resulted in the reported resistance encountered during the coil insertion through the microcatheter.Insufficient or inadequate flush can allow for blood to back flow into the microcatheter and can result in resistance.The lack of continuous flush during the procedure is a likely factor that may have contributed to the reported resistance inside the microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that the embolic coil became unraveled inside the microcatheter when resistance was encountered, during the attempt to insert and advance it through without maintaining a continuous flush.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a percutaneous transhepatic portal embolization (ptpe) procedure, the 3mm x 4cm galaxy g3 xsft coil (glx120304 / l13444) was used, but it got stuck on the concomitant microcatheter during insertion through the microcatheter before the coil could exit the microcatheter.As a result, the coil was not able to be advanced.Continuous flush had not been maintained through the microcatheter.There was resistance was reported to be felt when the coil was inside the microcatheter.The coil was pushed back and forth but it became unraveled inside the microcatheter.The complaint coil was removed undetached from the patient and replaced with another coil and the procedure completed.There was no blood flow restriction or reduction due to the reported event.There was no report of any patient adverse event or complication.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11716696
Report Number3008114965-2021-00147
Device Sequence Number19940331
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberGLX120304
Device Catalogue NumberGLX120304
Device Lot NumberL13444
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1